A 54-year-old man, who had been diagnosed as having MPO-ANCA-related glomerulonephritis in 1993, developed severe anemia and was admitted to our hospital on October, 1997. Endoscopic examination of the upper gastrointestinal tract revealed melena due to duodenal ulcer (Dieulafoy type). The level of ANCA titer was elevated considerably (640 EU), but otherwise there was no evidence of systemic vasculitis activation such as fever, arthralgia, skin eruption, renal insufficiency, and rise in C reactive protein. A renal biopsy showed neither crescentic formation nor necrosis of glomerulus. Subsequently he developed hematochezia and renal dysfunction rapidly progressed thereafter. Angiographical examination of superior mesenteric artery revealed that the bleeding was responsible for the lesion of the small intestine, probably the ileum. In spite of TAE (transarterial embolization) he had recurrence of severe hematochezia three days later. Partial iteotomy was perfomed and progression of the anemia was stopped. Multiple ulcer was found in the resected ileum. The small arteries in the submucosa at the ulceration showed fibrinoid necrosis of the vessel walls. These findings suggested that ANCA-related vascutitis had relapsed. The patient received methylprednisolone pulse therapy, followed by oral administration of prednisolone after the operation. Both serum levels of creatinine and MPO-ANCA gradually decreased after the initiation of treatment. However. 24 days later, he suddenly manifested severe abdominal pain, and was diagnosed as having perforation of the stomach or duodenum. Due to supportive therapy and reduction of the steroid dose, peritonitis subsided, but symptoms caused by systemic vasculitis developed. Later raised the dose of steroid suppressed the activity of systemic vasculitis. In this case, elevation of the ANCA titer demonstrated recurrence of MPO-ANCA-related vasculitis as gastrointestinal bleeding.
|ジャーナル||Japanese Journal of Nephrology|
|出版物ステータス||Published - 01-12-1998|
All Science Journal Classification (ASJC) codes